Open Access
Translator Disclaimer
February 2004 Asymptotic properties of doubly adaptive biased coin designs for multitreatment clinical trials
Feifang Hu, Li-Xin Zhang
Ann. Statist. 32(1): 268-301 (February 2004). DOI: 10.1214/aos/1079120137


A general doubly adaptive biased coin design is proposed for the allocation of subjects to K treatments in a clinical trial. This design follows the same spirit as Efron's biased coin design and applies to the cases where the desired allocation proportions are unknown, but estimated sequentially. Strong consistency, a law of the iterated logarithm and asymptotic normality of this design are obtained under some widely satisfied conditions. For two treatments, a new family of designs is proposed and shown to be less variable than both the randomized play-the-winner rule and the adaptive randomized design. Also the proposed design tends toward a randomization scheme (with a fixed target proportion) as the size of the experiment increases.


Download Citation

Feifang Hu. Li-Xin Zhang. "Asymptotic properties of doubly adaptive biased coin designs for multitreatment clinical trials." Ann. Statist. 32 (1) 268 - 301, February 2004.


Published: February 2004
First available in Project Euclid: 12 March 2004

zbMATH: 1105.62381
MathSciNet: MR2051008
Digital Object Identifier: 10.1214/aos/1079120137

Primary: 60F15 , 62G10

Keywords: Adaptive randomized design , asymptotic normality , randomized play-the-winner rule , urn model

Rights: Copyright © 2004 Institute of Mathematical Statistics


Vol.32 • No. 1 • February 2004
Back to Top